Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Shape-preserving $ C\sp 2$ cubic polynomial interpolating splines


Authors: J.-C. Fiorot and J. Tabka
Journal: Math. Comp. 57 (1991), 291-298
MSC: Primary 65D07; Secondary 65D17
DOI: https://doi.org/10.1090/S0025-5718-1991-1079015-1
MathSciNet review: 1079015
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we propose a method to construct shape-preserving $ {C^2}$ cubic polynomial splines interpolating convex and/or monotonic data. For such given data, the existence or nonexistence of such interpolating splines can be expressed in terms of existence or nonexistence of solutions for a system of linear inequalities in two unknowns.


References [Enhancements On Off] (What's this?)

  • [1] P. Costantini and R. Morandi, Monotone and convex cubic spline interpolation, Calcolo 21 (1984), 281-294. MR 799625 (86m:65014)
  • [2] -, An algorithm for computing shape-preserving cubic spline interpolation to data, Calcolo 21 (1984), 295-305. MR 799994 (86j:65016)
  • [3] P. J. Davis, Interpolation and approximation, Dover, New York, 1975. MR 0380189 (52:1089)
  • [4] J. C. Dupin and A. Freville, Some results about the shape-preserving interpolating cubic splines, internal report, Laboratoire Math. Appl. et Calcul Sci., University of Valenciennes, 1989.
  • [5] F. N. Fritsch and R. E. Carlson, Monotone piecewise cubic interpolation, SIAM J. Numer. Anal. 17 (1980), 235-246. MR 567271 (81g:65012)
  • [6] D. F. McAllister and J. A. Roulier, Interpolation by convex quadratic splines, Math. Comp. 32 (1978), 1154-1164. MR 0481734 (58:1833)
  • [7] -, An algorithm for computing a shape-preserving osculatory quadratic spline, ACM Trans. Math. Software 7 (1981), 331-347. MR 630439 (82h:65009)
  • [8] J. Medina, Fonctions splines avec conditions de forme, Thèse de Doctorat en Mathématiques Appliquées, Université de Grenoble, 1985.
  • [9] H. Mettke, Convex cubic Hermite spline interpolation, J. Comput. Appl. Math. 9 (1983), 205-211; 11 (1984), 377-378. MR 715537 (86f:65038a)
  • [10] E. Neuman, Convex interpolating splines of arbitrary degree, Numerical Methods of Approximation Theory (L. Collatz, G. Meinardus, and H. Werner, eds.), Birkhäuser, Basel, 1980, pp. 211-222. MR 573770 (81e:41018)
  • [11] -, Convex interpolating splines of arbitrary degree. II, BIT 22 (1982), 331-338. MR 675667 (84i:41016)
  • [12] E. Passow and J. A. Roulier, Monotone and convex spline interpolation, SIAM J. Numer. Anal. 14 (1977), 904-909. MR 0470566 (57:10316)
  • [13] L. L. Schumaker, On shape-preserving quadratic spline interpolation, SIAM J. Numer. Anal. 20 (1983), 854-864. MR 708462 (85a:65027)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65D07, 65D17

Retrieve articles in all journals with MSC: 65D07, 65D17


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1991-1079015-1
Keywords: Interpolating cubic spline, shape preservation, Bernstein operator, constructive method
Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society